I used Clinique's three step Acne Solutions system for three days. The system consists of a salicylic acid foam cleanser, a salicylic acid toner, and an oil-free benzoyl peroxide moisturizer. I have used salicylic acid before without incident, so I don't think it was the cause of the problem.
The day after I started using these products, my whiteheads started clearing up. The next day, my eyelids were swollen and flaky. I used it for a third day, being extra cautious and avoiding my eyes. Still, on the third day my eyes were red and there were additional patches of red, flaky skin on my face. I discontinued the benzoyl peroxide, but continued with the salicylic acid cleanser (I was on vacation and it was the only cleanser I had). After five days, I stopped using the products altogether.
Now, it's been over a month and I still wake up with extremely swollen and flaky, red skin all around my eyes. In addition, I have unpredictable flaky, leathery thick patches of skin on my face. By the end of the day, my eyes stop swelling, but there will be another part of my face with fluffy looking flakes. It is itchy and it burns. The eye issues make me look almost unrecognizable to myself.
I have stopped using any face wash at all because my skin is already extremely sensitive, especially now. I use makeup removing wipes and rinse my face with cool water. Then, I use Eucerin all over my face and around my eyes because it is the only, ONLY, thing that does not cause unbearable burning. Sometimes, I use hydrocortisone and/or triamcinolone acentonide cream to reduce itching and swelling. Sometimes they work, sometimes they don't. One day, I took an entire box of children's benadryl. Between that and the hydrocortisone, I had some relief for one day.
My skin has always been sensitive and certain areas of my face have always been prone to dryness, but the benzoyl peroxide seems to have taken it to a whole new level. It has lasted for over a month with no improvement (in fact, sometimes it seems worse) and it is causing me a great deal of embarrassment and discomfort. I cannot afford to see a dermatologist, so what can I do to make this go away?
I am allergic to latex, some metals, and I have had reactions to aloe vera in the past.
Also, I don't know if this is relevant, but I have been diagnosed with psoriasis. I'm not sure if what I have is actually psoriasis. I haven't had a psoriasis breakout in over a year and I've never had it on my face. The issues on my face look different from what my dermatologist called psoriasis. If it was psoriasis, the triamcinolone should've fixed it like it usually does.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.